It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-25-2012, 08:26 PM   #1
Newbie
(female)
 
Samanataha's Avatar
 
Join Date: Feb 2012
Location: Alberta, Canada
Posts: 9
Samanataha HB User
Unhappy Brain zaps

Hey all! I am brand new to this site and pretty excited that I found somewhere to post about my personal struggle with depression and anxiety!

Since Friday morning I've been experiancing brain zaps....or should I say, full body zaps. It's intense, it's painful, and it's brought me to tears more than once.

I've been on Pristiq 100mg since November 2011 and Clonazepam .25mg since.....December 2011?

Why the sudden zaps??? Are these a normal side effect, I haven't missed ANY pills or changed doses. Is there ANY relief?

 
Old 02-26-2012, 04:52 PM   #2
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Brain zaps

Quote:
Originally Posted by Samanataha View Post
Why the sudden zaps??? Are these a normal side effect, I haven't missed ANY pills or changed doses. Is there ANY relief?
Hello Samanataha.

I'm not sure what exactly causes the zaps. I experienced the same thing when I was taking Effexor XR. Maybe it's some brain chemistry thing caused by a SNRI?

The brain zaps for me felt like an odd sensation rather than anything painful or intense. Getting off of Effexor XR was the only way I found to stop the brain zaps. While brain zaps are not unheard of, you may be better off switching to a different med considering how painful the brain zaps are for you

 
The Following User Says Thank You to flamesabers For This Useful Post:
Samanataha (02-26-2012)
Sponsors Lightbulb
   
Old 02-26-2012, 11:17 PM   #3
Senior Member
(female)
 
frisbeefreak's Avatar
 
Join Date: Sep 2011
Location: California
Posts: 182
frisbeefreak HB Userfrisbeefreak HB Userfrisbeefreak HB Userfrisbeefreak HB Userfrisbeefreak HB User
Re: Brain zaps

Are you taking your meds as prescribed? My body is addicted to SSRI's and when I miss more than 3 days of my med. I get bad brain zaps..HORRIBLE brain zaps.

 
Old 02-27-2012, 09:07 AM   #4
Newbie
(female)
 
Samanataha's Avatar
 
Join Date: Feb 2012
Location: Alberta, Canada
Posts: 9
Samanataha HB User
Re: Brain zaps

Yeah I haven't missed any doses whatsoever, and I take it at the same time everyday! Makes no sense.

 
Old 03-04-2012, 09:13 AM   #5
Newbie
(male)
 
Join Date: Nov 2011
Location: Castro Valley Ca
Posts: 8
kendub HB User
Re: Brain zaps

Quote:
Originally Posted by Samanataha View Post
Hey all! I am brand new to this site and pretty excited that I found somewhere to post about my personal struggle with depression and anxiety!

Since Friday morning I've been experiancing brain zaps....or should I say, full body zaps. It's intense, it's painful, and it's brought me to tears more than once.

Not normal.

I've been on Pristiq 100mg since November 2011 and Clonazepam .25mg since.....December 2011?

I was on Pristiq for a while and did notice some brain zap's at times. I was origionally on Effexor and those will cause big time brain zap's when you are late or miss a dose, Pristiq is called the son of Effexor so I assume that some of the same side effects will apply that were there with Effexor. I would think that if you take the meds every day at the same time you would not have the zap's from missing or being late with a dose or maybe your body wants a higher dose. I would talk with your doctor about it soon.

Why the sudden zaps??? Are these a normal side effect, I haven't missed ANY pills or changed doses. Is there ANY relief?

 
Old 03-04-2012, 08:23 PM   #6
Newbie
(female)
 
Samanataha's Avatar
 
Join Date: Feb 2012
Location: Alberta, Canada
Posts: 9
Samanataha HB User
Re: Brain zaps

Thanks! I've decided to taper off of the Pristiq because my body is clearly getting dependant. I finished my tapering yesterday and now I guess we'll just wait and see....wish me luck!!

 
Old 03-05-2012, 03:58 PM   #7
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Brain zaps

I hope everything goes okay with getting off of the Pristiq. Are you thinking of trying a different anti-depressant to replace the Pristiq?

 
Old 05-07-2012, 06:11 AM   #8
Newbie
(female)
 
Join Date: May 2012
Location: brooklyn, ny
Posts: 4
no more suffer HB User
Re: Brain zaps

Quote:
Originally Posted by Samanataha View Post
Hey all! I am brand new to this site and pretty excited that I found somewhere to post about my personal struggle with depression and anxiety!

Since Friday morning I've been experiancing brain zaps....or should I say, full body zaps. It's intense, it's painful, and it's brought me to tears more than once.

I've been on Pristiq 100mg since November 2011 and Clonazepam .25mg since.....December 2011?

Why the sudden zaps??? Are these a normal side effect, I haven't missed ANY pills or changed doses. Is there ANY relief?

 
Closed Thread

Tags
brain zaps, clonazepam, pristiq, side effects



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!